ADVERTISEMENT

Q. Hydroquinone usage results in black armpits. Please help.

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Dec 15, 2020

Hello doctor,

I had a fungal infection in both armpits for some days due to Hydroquinone's usage suggested by a doctor. Now both my armpits turned black. Kindly help me to turn them white.

#

Hello,

Welcome to icliniq.com.

I can understand your concern. According to your statement, you have been suffering from the blackening of both armpits. You had fungal infections in both armpits. After using Hydroquinone, both your armpits have turned black.

For your fungal infections, you had to use antifungal creams. Hydroquinone is used to lighten the dark patches of skin or hyperpigmentation or melasma caused by pregnancy, birth control pills, hormone medications, or injury to the skin. Hydroquinone blocks the process, which leads to discoloration in the skin.

But, according to your description, your armpits have turned black after using Hydroquinone. Am I right? According to the picture that is provided here, you may suffer from melasma due to the overproduction of melanin. You can use Hydrocortisone cream twice daily on your affected area along with taking Vitamin C supplements orally.

You provided a picture of your armpit (attachment removed to protect patient identity), and it is difficult to download. What is the condition of your other armpit?

Thank you doctor,

Yes, because of Hydroquinone, I got an infection, and my armpit turned black. I used antifungal cream and now free of fungal infection. So I want to lighten my arms. I am terrified to use Hydroquinone where it caused to peel my skin in the armpit area and causes redness and burning. The next armpit is also in the same condition.

#

Hi,

Welcome back to icliniq.com.

Do not use Hydroquinone in your lifetime. Your blackening of the skin and other symptoms like the peeling of the skin, irritation, burning, redness, etc., may result from allergic reactions to Hydroquinone.

According to the pictures provided here (attachment removed to protect patient identity), your armpit on the second picture is more affected than the first picture. Hopefully, applying Hydrocortisone cream twice daily on your affected area will subside your blackening of the skin.

You can take a vitamin C supplement twice daily along with Hydrocortisone cream. If you are still suffering from irritation or burning the skin in the armpit, you can take Fexofenadine for 7-10 days.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can you help with my daughter's low platelet count?

.. is having low platelet count and blue blotch over the body. The skin discoloration can be from low platelet as thrombocytopenia can lead mucosal bleeding. If it seems cyanotic patches on examination then cardiac, respiratory and vascular causes n...   Read full

My allergy report taken for chronic cold reveals high IgE level. Is this a serious issue?

Why have I got these cracks at the side of my mouth? And which medicine can help me get away with these cracked lips... I face this problem regularly   Read full

My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

Why have I got these cracks at the side of my mouth? And which medicine can help me get away with these cracked lips... I face this problem regularly   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.